HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Mental Health Information (Group) » Insomnia/anxiety on stero...

Fri Aug 16, 2019, 09:17 AM

Insomnia/anxiety on steroids caused by vitamin b6 toxicity

Last edited Mon Sep 9, 2019, 05:21 AM - Edit history (1)

I'm sharing this because it could be helpful to some of my DU friends. I got very sick over the holidays 2018. It started out as tingling in hands and feet, cramps and light headaches. Progressed to insomnia, extreme weight loss and finally anxiety on steroids. I researched: can supplements cause anxiety and boom much information pointed to b6 toxicity

I had and elevated level of b6 in my body from taking an innocent looking b6 supplement which was actually, 100mg, 5,000% of the Daily Recommended Allowance. Who puts that in a bottle and sells it? My level was 78 and the high normal is 30. B6 stays in the body and accumulates. They put it in energy drinks.

Here are the symptoms of b6 toxicity:
Vitamin B6 Toxicity
Overdosing on vitamin B6 is rare with natural food sources, but possible with pyridoxine supplements. Excessive levels of vitamin B6 can irritate nerves and produce numbness in the hands and feet. Associated symptoms include muscle spasms and cramps. Permanent nerve damage is more serious and can impact mobility. Pyridoxine toxicity can also cause irritation to the nerves in and around the brain, which can result in headaches and migraines. Fatigue is another common symptom because pyridoxine toxicity can disrupt sleep cycles and cause insomnia. The physical symptoms of pyridoxine toxicity can increase the risk for stress, anxiety, irritability and depression.
the side effects of taking very large doses of b6 vitamin can include:
* rapid and/or irregular heartbeat
* poor circulation/cold hands
* irritability, anxiety/insomnia
* numb hands/feet, neuropathy
* inability to fall asleep, interrupted sleep
* headaches and fatigue

I was having so many of the above symptoms especially insomnia, fatigue, headaches and anxiety on steroids. Every tiny stressor became a monster. My weight dropped so low I had no energy. Itís a hell I wish on no one
Magnesium is key. Insomnia, anxiety and weight loss were my most serious symptoms and magnesium helps so much. I use mag from glycinate and malate.
The info I mentioned above came from two articles I read.
Exercise is crucial also but not heavy. Walking a couple of miles daily and yoga worked for me. I started to see light at the end of the tunnel gradually.
Sleeping like a baby now😊.

11 replies, 710 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 11 replies Author Time Post
Reply Insomnia/anxiety on steroids caused by vitamin b6 toxicity (Original post)
rainy Aug 16 OP
sagesnow Aug 16 #1
Beakybird Aug 16 #2
hlthe2b Aug 16 #3
rainy Aug 16 #6
littlemissmartypants Aug 16 #4
rainy Aug 16 #5
sachtjen101 Aug 19 #7
rainy Aug 19 #8
sachtjen101 Aug 19 #9
rainy Aug 23 #11
Post removed Aug 23 #10

Response to rainy (Original post)

Fri Aug 16, 2019, 09:26 AM

1. Thanks for posting

This is good to know. I have to take supplements daily and will look to make sure I'm not getting too much B6. I thought all B vitamins were water soluble and non-toxic.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to sagesnow (Reply #1)

Fri Aug 16, 2019, 09:32 AM

2. I read that daily consumption of B12 supplements can quadruple the risk of lung cancer.

Look this up!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to rainy (Original post)

Fri Aug 16, 2019, 09:41 AM

3. I'd remind others that the dogma that water-soluble B-vitamins can not accumulate is entrenched

very deeply in the medical profession, despite overwhelming recent research to the contrary.

This is one time when I'd advise those concerned to deeply question a physician or even some nutritionists who pooh pooh your concerns. It takes a while before current research catches up with long-held belief.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to hlthe2b (Reply #3)

Fri Aug 16, 2019, 04:52 PM

6. That's so true!!!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to rainy (Original post)

Fri Aug 16, 2019, 10:39 AM

4. I'm confused.

Were you also on steroids or are you using that as a figure of speech? If I take them I have terrible trouble sleeping. I'm glad you are feeling better.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to littlemissmartypants (Reply #4)

Fri Aug 16, 2019, 04:45 PM

5. Absolutely no steroids 😁

B6 toxicity causes insomnia and anxiety that feels like anxiety on steroids. Iíve had anxiety before but nothing like this ever. Felt very different.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to rainy (Original post)

Mon Aug 19, 2019, 01:32 AM

7. additional b6 toxicity symptoms questions

hi rainy,
i am also dealing with a significant b6 toxicity which has apparently been accumulating for a number of years. i have become quite sick over time and have only recently learned of b6 toxicity and am hoping this is the key to my recovery. i have many of the symptoms you cite, including MAJOR anxiety - it's crazy and horrifying - and also some significant brain fog, light-headedness and blood sugar issues. did you have any of these latter 3 symptoms. you want to chat off-board? (ps. my b6 level was 290 with a normal range of 20-120)
thanks,
jay

Reply to this post

Back to top Alert abuse Link here Permalink


Response to sachtjen101 (Reply #7)

Mon Aug 19, 2019, 06:26 AM

8. Yes we can talk privately. Lots to share!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to rainy (Reply #8)

Mon Aug 19, 2019, 04:51 PM

9. cool

cool, i tried to send a pm but i am a new DU member so apparently i don't have those privileges. do you want to try and message me instead? thx! jay

Reply to this post

Back to top Alert abuse Link here Permalink


Response to sachtjen101 (Reply #9)

Fri Aug 23, 2019, 06:44 AM

11. I sent you mail. Check your mailbox

Reply to this post

Back to top Alert abuse Link here Permalink


Response to rainy (Original post)

Reply to this thread